Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 3, 2018, 4:32 PM CDT for Lac qui Parle County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 3, 2018, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
County Lac qui Parle County, MN
The radar
The Aberdeen radar (KABR), 176 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -435 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
910
WWUS83 KMPX 032132
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
432 PM CDT FRI AUG 3 2018
MNZ054>056-032215-
Chippewa-Lac Qui Parle-Swift-
432 PM CDT FRI AUG 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAC QUI PARLE...
NORTHWESTERN CHIPPEWA AND WESTERN SWIFT COUNTIES...
At 432 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Artichoke to near Odessa to near
Marietta. Movement was east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Madison, Appleton, Milan, Bellingham, Marietta, Lake Oliver,
Artichoke Lake, Cerro Gordo, Clontarf, Danvers, Holloway and Nassau.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4514 9646 4526 9635 4525 9629 4522 9627
4518 9610 4524 9610 4526 9612 4541 9611
4541 9565 4509 9593 4480 9623 4481 9645
TIME...MOT...LOC 2132Z 290DEG 20KT 4541 9610 4523 9627 4500 9647
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:43 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 3, 3:43 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 343 PM CDT Fri Aug 3 2018 .SHORT TERM...(This evening through Saturday) Issued at 345 PM CDT Fri Aug 3 2018 The forecast concern near term is extent and severity of convection overnight and again into Saturday. Persistent low level WAA over the northeast CWA will continue the threat of thunder into the evening. This may gradually slide farther east overnight. Meanwhile, water vapor imagery showing a couple of weak mid level short waves. One over eastern North Dakota this afternoon is forecast to move east over the western CWA this evening. 12z CAMS were indicating developing into west central MN this evening. Still looks good that some development will occur into that region as the short wave moves in. Still pretty unstable with MLCAPES to 3000 J/kg and effective shear around 40kts into west central MN at this time. We may yet see convection congeal into some linear complex in the evening per early morning CAMS. Strong winds and perhaps some large hail would be the main severe weather threats, with west central MN outlooked with SLight Risk front SPC. Pretty capped at least surface wise with mid level cap moving into southwest MN. HRRR trends have been pretty inconclusive as far as overall development. Will have to continua to monitor. Overall, still looks like a likely PoP is warranted to the west with chances moving east overnight. Development farther east will be modulated by any significant complex that would develop farther east. Still low level jet is expected to move east and may be enough with the upper wave to generate convection into the east into Saturday morning. Will need at least some likely PoPs over the east into at least the morning. Expect activity to remain much of the morning with clouds limiting significant destabilization. Still the next mid level short wave moves into the region and could still see at least a slight risk of severe weather over west central MN later in the afternoon/evening once again. .LONG TERM...(Saturday night through Friday) Issued at 345 PM CDT Fri Aug 3 2018 The thunder threat will continue into Monday as the main upper trough and surface front move through later Sunday night into Monday. Then drier weather will move in for early next week with overall warming trend expected by later in the week. The deterministic models diverge some on timing of upper ridging building into the cwa with the GFS a bit faster with its warming. We could see a small chance of convection as this warming aloft arrives with the GFS and blended guidance bringing the slight chance around the Wednesday time frame. We will follow that for now. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1245 PM CDT Fri Aug 3 2018 Scattered convection with embedded hail is gradually lifting north and shifting east. This trend to continue into the afternoon as destabilization continues along/south of developing warm front across southern MN. Still expect redevelopment into west central MN this afternoon and several CAMS are indicating possible wind event developing along the warm front west this evening. This may weaken as it moves east with development again later tonight ahead of upper trough to the west and increasing low level waa/jet. Will have to carry vc for much of the period into Saturday morning as overall development is uncertain. south/southwest winds south of the front and gusty with winds se ahead of the front into tonight. KMSP...Timing of any redevelopment of tsra difficult but the prob30 in the 04z-09z looks good. Will have to monitor overall trends to the west into the evening. VFR for the most part with any MVFR/IFR limited to convection. /OUTLOOK FOR KMSP/ Sat night...VFR. Chc TSRA. Wind SW 10-15 Gusts 20kt. Sun...VFR. Chc TSRA. Wind SW 5-10 kt. Mon...VFR. Wind NW 5-10 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...DWE AVIATION...DWE
Hazardous weather outlook, Aug 3, 12:52 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1252 PM CDT Fri Aug 3 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1252 PM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this afternoon and tonight. Across central MN into west central Wisconsin this afternoon and over much of central and southern MN overnight. A few storms could be severe this evening, primarily over west central Minnesota. Damaging winds, large hail, and heavy rainfall would be the primary threats. Heat and humidity will return today, with heat indices reaching the mid to upper 90s from west into south central Minnesota. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic thunderstorms are expected over the weekend, with the most widespread activity expected on Saturday. A few storms may be severe with damaging winds, large hail, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed over west central Minnesota late afternoon or tonight.
In the hours before
Special weather statement, Aug 3, 1:09 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
109 PM CDT FRI AUG 3 2018
MNZ043>045-031900-
Morrison-Mille Lacs-Kanabec-
109 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KANABEC...NORTHERN
MILLE LACS AND EAST CENTRAL MORRISON COUNTIES...
At 108 PM CDT, a strong thunderstorm was located 9 miles south of
Wahkon, or 23 miles south of Mille Lacs Lake, moving east at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mille Lacs Lake, Onamia, Isle, Wahkon, Quamba, Vineland, Knife Lake,
Harding, Hillman, Warman, Lake Mille Lacs and Bayview.
This includes U.S. Highway 169 between mile markers 203 and 229.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Mille Lacs, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4615 9343 4615 9306 4598 9306 4598 9314
4589 9314 4591 9378 4615 9411 4616 9381
4624 9381 4624 9343
TIME...MOT...LOC 1808Z 281DEG 25KT 4599 9351
ETASpecial weather statement, Aug 3, 2:13 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
213 PM CDT FRI AUG 3 2018
MNZ045-031945-
Kanabec-
213 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT KANABEC COUNTY...
At 213 PM CDT, a strong thunderstorm was located over Mora, or 13
miles west of Pine City, moving east at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mora, Brunswick, Ogilvie, Grasston, Quamba, Knife Lake, Mora Airport
and Lewis Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4604 9306 4598 9306 4598 9314 4574 9314
4573 9315 4573 9343 4606 9343
TIME...MOT...LOC 1913Z 275DEG 28KT 4585 9324
ETALocal storm report, Aug 3, 3:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 3 S EAU CLAIRE 44.78N 91.50W
08/03/2018 E1.00 INCH EAU CLAIRE WI TRAINED SPOTTER
TRAINED SPOTTER A71 REPORTED HAIL OF VARIOUS
SIZES, UP TO QUARTER SIZE.
&&Local storm report, Aug 3, 3:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL ALTOONA 44.81N 91.43W
08/03/2018 M0.88 INCH EAU CLAIRE WI BROADCAST MEDIA
1120 AM HAIL 1 NW ALTOONA 44.82N 91.45W
08/03/2018 M0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
1107 AM HAIL HAUGEN 45.61N 91.78W
08/03/2018 M1.00 INCH BARRON WI TRAINED SPOTTER
1105 AM HAIL 3 S EAU CLAIRE 44.78N 91.50W
08/03/2018 E1.00 INCH EAU CLAIRE WI TRAINED SPOTTER
TRAINED SPOTTER A71 REPORTED HAIL OF VARIOUS
SIZES, UP TO QUARTER SIZE.
1100 AM HAIL 11 S ELK MOUND 44.72N 91.69W
08/03/2018 E0.88 INCH DUNN WI BROADCAST MEDIA
HAIL UP TO THE SIZE OF NICKELS WAS REPORTED
IN CARYVILLE.
1100 AM HAIL 8 S ELK MOUND 44.75N 91.67W
08/03/2018 M0.75 INCH DUNN WI TRAINED SPOTTER
LOTS OF 3/4 INCH HAIL.
1045 AM HAIL DOWNSVILLE 44.78N 91.93W
08/03/2018 M1.00 INCH DUNN WI BROADCAST MEDIA
QUARTER SIZED HAIL CAUSING VEHICLES TO PULL
OVER ON HWY 25.
1026 AM HAIL 3 S ELMWOOD 44.74N 92.16W
08/03/2018 M1.00 INCH PIERCE WI TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS FELL BETWEEN
10:26 AND 10:31 AM.
1015 AM HAIL 5 S EL PASO 44.70N 92.36W
08/03/2018 M0.88 INCH PIERCE WI TRAINED SPOTTER
0920 AM HAIL ROSEMOUNT 44.74N 93.13W
08/03/2018 M1.00 INCH DAKOTA MN PUBLIC
LOTS OF DIME AND NICKEL SIZED HAIL, WITH
SOME STONES UP TO QUARTER SIZE. REPORTED VIA
TWITTER. TIME WAS ESTIMATED.
0919 AM HAIL BURNSVILLE 44.76N 93.29W
08/03/2018 E1.00 INCH DAKOTA MN PUBLIC
REPORTED VIA TWITTER.
0910 AM HAIL BLOOMINGTON 44.83N 93.30W
08/03/2018 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
PENNY SIZED HAIL REPORTED IN BLOOMINGTON.
0900 AM HAIL EDEN PRAIRIE 44.85N 93.44W
08/03/2018 M0.88 INCH HENNEPIN MN PUBLIC
REPORTED VIA TWITTER. PHOTO WITH RULER. TIME
WAS ESTIMATED.
0846 AM HAIL BROOKLYN PARK 45.11N 93.34W
08/03/2018 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
DIME SIZED HAIL REPORTED.
0840 AM HAIL OSSEO 45.12N 93.40W
08/03/2018 M1.00 INCH HENNEPIN MN PUBLIC
QUARTER SIZED HAIL REPORTED VIA TWITTER.
PHOTO INCLUDED. TIME WAS ESTIMATED.
0840 AM HAIL MAPLE GROVE 45.11N 93.46W
08/03/2018 M0.75 INCH HENNEPIN MN PUBLIC
DIME SIZED HAIL REPORTED VIA TWITTER. PHOTO
INCLUDED.
&&Special weather statement, Aug 3, 4:21 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
421 PM CDT FRI AUG 3 2018
MNZ047-032200-
Stevens-
421 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN STEVENS COUNTY...
At 421 PM CDT, a strong thunderstorm was located near Johnson, or 15
miles northeast of Ortonville, moving east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Chokio, Donnelly, Lake Hattie, Fish Lake and Alberta.
This includes U.S. Highway 59 near mile marker 154.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4572 9604 4542 9591 4541 9622 4542 9625
4562 9625
TIME...MOT...LOC 2121Z 257DEG 16KT 4549 9628
BORGHOFFSpecial weather statement, Aug 3, 4:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
432 PM CDT FRI AUG 3 2018
MNZ054>056-032215-
Chippewa-Lac Qui Parle-Swift-
432 PM CDT FRI AUG 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAC QUI PARLE...
NORTHWESTERN CHIPPEWA AND WESTERN SWIFT COUNTIES...
At 432 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Artichoke to near Odessa to near
Marietta. Movement was east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Madison, Appleton, Milan, Bellingham, Marietta, Lake Oliver,
Artichoke Lake, Cerro Gordo, Clontarf, Danvers, Holloway and Nassau.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4514 9646 4526 9635 4525 9629 4522 9627
4518 9610 4524 9610 4526 9612 4541 9611
4541 9565 4509 9593 4480 9623 4481 9645
TIME...MOT...LOC 2132Z 290DEG 20KT 4541 9610 4523 9627 4500 9647
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:37 AM CDT | Special Weather Statement | MPX | Meeker | 38 min |
| Aug 3, 7:47 AM CDT | Severe Thunderstorm Warning | MPX | Meeker | 43 min |
| Aug 3, 8:12 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 48 min |
| Aug 3, 8:51 AM CDT | Special Weather Statement | MPX | Ramsey | 24 min |
| Aug 3, 8:54 AM CDT | Special Weather Statement | MPX | Hennepin | 36 min |
| Aug 3, 9:10 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Scott | 35 min |
| Aug 3, 9:24 AM CDT | Special Weather Statement | MPX | Washington | 36 min |
| Aug 3, 9:43 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 32 min |
| Aug 3, 10:36 AM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Aug 3, 11:36 AM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 24 min |
| Aug 3, 12:02 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 28 min |
| Aug 3, 1:09 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 51 min |
| Aug 3, 2:13 PM CDT | Special Weather Statement | MPX | Kanabec | 32 min |
| Aug 3, 4:21 PM CDT | Special Weather Statement | MPX | Stevens | 39 min |
| Aug 3, 4:41 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 49 min |
| Aug 3, 5:41 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Pope, Swift, Yellow Medicine | 34 min |
| Aug 3, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 41 min |
| Aug 3, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 47 min |
| Aug 3, 6:34 PM CDT | Tornado Warning | MPX | Kandiyohi, Meeker | 26 min |
| Aug 3, 9:45 AM CDT | Special Weather Statement | MPX | Saint Croix | 30 min |
| Aug 3, 10:12 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce | 33 min |
| Aug 3, 10:16 AM CDT | Special Weather Statement | MPX | Dunn | 29 min |
| Aug 3, 10:47 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 28 min |
| Aug 3, 11:15 AM CDT | Special Weather Statement | MPX | Eau Claire | 30 min |
| Aug 3, 11:19 AM CDT | Special Weather Statement | MPX | Rusk | 26 min |
| Aug 3, 11:45 AM CDT | Special Weather Statement | MPX | Chippewa | 30 min |
| Aug 3, 11:49 AM CDT | Special Weather Statement | MPX | Rusk | 26 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.